Vyvanse Side effects

///Vyvanse Side effects
Login Register
Vyvanse Side effects 2014-10-03T13:32:55+00:00

The Forums Forums Medication Vyvanse Vyvanse Side effects

Free medication video
Viewing 0 posts
Viewing 4 posts - 1 through 4 (of 4 total)
  • Author
    Posts
  • #126020
    Avatar
    eastcoaster
    Member
    Post count: 4

    I’ve suspected I’ve had ADD for years long before my son was diagnosed a few years ago.   I just don’t feel like I’m in tune, have brain fog and I’m to easily distracted.   I’m sure I would have been diagnosed ADHD as a kid in todays world.  I tell myself to just try harder and get stuff done/organized but it doesn’t happen and I just put out the fires.   I’ve done the self assessment and read a lot of articles.  I’m not sure if how I function is normal or if there is a “normal I’m missing out on”.

    I’ve talked to my Dr. and without going through expensive testing, trying medication is one way “to find an answer”.    Dr. wants me to try a fast acting med and suggested Ritalin as it’s been around a long time.  Looks like terrible side effects for Ritalin.  I started reading about Vyvanse but seems like a lot of side effects also.

    I know everyone reacts differently to each drug but any thoughts between these two drugs from users of both?

     

     

    REPORT ABUSE
    #126021
    Avatar
    Scattybird
    Participant
    Post count: 1096

    Hello eastcoaster – I am not sure that taking medication will give you the answer with regard to whether you have ADHD or not, only a proper assessment will do that. Even ‘normal’ folk may benefit from meds, hence the issues with college students taking them to help them study.

    However, if you do get benefit from taking something then I see no reason why you shouldn’t take them. It is very likely if your son was diagnosed that you also have ADHD and the description of how you feel suggests you are ADHD, although of course that’s just my opinion.

    I took fast-release Ritalin for a while and liked it. It’s a good starting drug.  My body got used to it so I need to think back to the side effects. If my dose was too high it turned my into a Zombie and I had a ‘come down’ when it wore off, although that was easily relieved by drinking a coffee.

    I tried Concerta which is the slow-release version and I hated it. The side effects for me far outweighed any benefit – yet it is the same drug as Ritalin.  The main side effect was that I felt very emotional, sad and weepy.

    I now take dexamphetamine – fast release. I like fast-release because I am in control and can adjust the dose as I like. For example, if I have a late morning or don’t feel I need it then I can take one later in the day. I like the flexibility. I get a bit of jaw clenching with the dexamphetamine, but nothing more. I like it in fact (the drug not the jaw clenching!).

    My understanding is that Vyvanse is the slow-release version of dexamphetamine. I have never tried it, but I have heard good reports. The only reason I haven’t taken it is because I like the flexibility of the quick release version.

    You are very fortunate to have a doctor who is willing to prescribe without an assessment. Give it a whirl. Start with fast-relase so you can play with the dose and get it right.  Start low and increase gradually until you feel ‘normal’ but without side effects. There is a balancing point beyond which, the drug no longer helps. Everyone reacts differently and most of the side effects that you have read about occur if the dose is too high, although you will probably experience mild ones (but which are manageable).  I just remembered my main one with dexamphetamine is that I get very dehydrated so I need to drink plenty of water.

    So Ritalin is a good one to start with. Slowly increase the dose. If that doesn’t work, you could try dexamphetamine/Vyvanse. The side effects are trivial, unless you really do react against it. The advantage of the fast-release meds is they are out of your body quite quickly so that’s useful if you are concerned.

    Let us know what you decide and how you get on.

     

     

    REPORT ABUSE
    #126110
    Avatar
    eastcoaster
    Member
    Post count: 4

    Thanks for your reply Scattybird.   My Dr. prescribed 5mg Dexedrine once a day and 25mg APO Amitriptyline.  The APO is helping me sleep through the night but I feel more of a “hangover” feeling from this med than the sleeping pills.  I still feel this when I take Dex in the AM.  I’m also wondering if these medications mix well together and will discuss on next apt.

    I feel a little calmer and clear headed on the Dexedrine but it maybe to low a dose.  I’m not felling any side effects so far after 3 days.   I tried going without sleeping pills and the one night I didn’t take it out of two weeks I woke up gasping for air.   I’m feeling that this will be somewhat of a drug journey to find the right drug combination and dosage.

    REPORT ABUSE
    #126111
    Avatar
    tapgcm
    Member
    Post count: 2

    @eastcoster

    I can’t really speak much about Ritalin as I am not familiar with it but I am familiar with Vyvanse, it has worked very well for my daughter with only a couple of side effects, her appetite almost disappeared in the beginning but that did improve a little over time, she still eats far less than she used to.  The only other issue we have is sometimes it is difficult to get her to sleep at nights, this is not a regular issue but it does happen from time to time.

    Other than that Vyvanse has been great, it controls her symptoms very well without changing her personality at all.

    You are correct about it being kind of trial and error in finding the right medication, they don’t all work for everyone.    Good luck to you!

     

    REPORT ABUSE
Viewing 4 posts - 1 through 4 (of 4 total)

You must be logged in to reply to this topic.